Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Have had the birth control rod, implanon. Spotted after sex. have abdominal pain. Pregnant?

Hi, I am almost 21 yrs old and have had the birth control rod, implanon in my arm for almost 3 yrs. The date of insertion and removal is Nov. 6th...less than a month away now. Once it was inserted I have had no period/spotting. Until now. Oct. 13th I suddenly spotted. I had back surgery over 3 weeks ago, took prescription narcotics and steroids immediately afterwards to help relieve pain and swelling . I have had no abdominal pain . I ve also gained about 50 lbs in the last year or so..190-240lbs currently. My question is, is it normal to have suddenly experienced bleeding less than a month before my implanon is due to be removed ? After going 3 yrs with no bleeding problems and currently being sexually active. Is there any chance of being pregnant due to decreased hormone release,steroids from surgery, ect ?
Asked On : Tue, 16 Oct 2012
Answers:  1 Views:  420
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
May 2013
Thanks for the query.

The levels of the hormones can be altered by different factors like stress and strain due to surgery, drugs etc.
Implanon can cause side effects like spotting, inter menstrual bleeding etc. As you didn't have any of these previously, this may be due to decreased release of the hormones as it is reaching the removal date.
So better to use additional method of contraception for this month till insertion of a new rod.
Take care.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor